Flash Flood, White
- When
- June 22, 6:44 PM CST to 8:44 PM CST
- Where
- White County, 1.13 mi E of Beebe to 1.99 mi ESE of Beebe
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.070, -91.880
Water was cover Campground Road just east of Beebe.
Showers and thunderstorms brought damaging winds and flooding. The rain intensified and was widespread south and east of Little Rock (Pulaski County) during the wee hours of the 23rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Showers and thunderstorms brought damaging winds and flooding.
The rain intensified and was widespread south and east of Little Rock (Pulaski County) during the wee hours of the 23rd. This is when Cindy crossed the region. The radar estimated 6 to 7 inches of liquid just north of Monticello (Drew County) and not far from DeWitt (Arkansas County). At least five inches dumped at Wynne (Cross County). Not only were some roads impassible due to high water at these places, water got into homes. At the latter location, images showed fields converted into lakes.
Sadly, all the wind resulted in two fatalities. Just east of Salesville (Baxter County), a man was on Lake Norfork when the wind picked up (preceding a severe storm) and overturned his kayak. He was taken to a hospital and eventually died. A couple of miles south of Hardin (Jefferson County), a tree was toppled onto a vehicle and killed a motorist.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 22, 5:30 PM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 630 PM CDT Thu Jun 22 2017 .AVIATION... Remnants of Tropical Depression Cindy will traverse Arkansas during the TAF period, with prevailing conditions largely mvfr to ifr. After Cindy passes on Friday, focus will then shift to convection associated with a cold front moving in from the plains. Winds will be gusty as Cindy passes, switching around to the west and northwest afterward. && .PREV DISCUSSION...(ISSUED 244 PM CDT Thu Jun 22 2017) SHORT TERM...Tonight Through Saturday Forecast philosophy remains constant during this period. Latest satellite, radar, and surface data indicate the center of the remnants of Tropical Storm Cindy is just south of Shreveport. This system will make a turn to the northeast early the forecast period. Overall moisture, which is quite anomalously high, associated with this system will be available to support efficient rainfall producing convection overnight and on Friday. Forecasts have been refined to indicate the expected timing and locations of the heavy rainfall. The potential for excessive rainfall should be move east of the forecast area by Friday evening. LONG TERM...Saturday Night Through Wednesday A much quieter wx pattern wl be noted over AR for much of the PD. The aforementioned cold front wl have shifted to the S of the area by Sat night, with drier air advecting into the state. Sfc high pres wl persist over the Mid-South heading into the early part of the work week. NWLY flow aloft is fcst to bring an impulse or two SEWD thru the area. However, moisture lvls are not all that impressive at this point, so left out any mention of precip. By the middle of next week, the sfc high wl have shifted far enough to the E to allow S/SELY winds to return. This wl result in warm and more humid conds, with just an outside chance of a stray shower or storm. But again, most locations wl remain dry. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon FOR Arkansas-Bradley- Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln- Lonoke-Monroe-Ouachita-Prairie-Woodruff. && Aviation...57
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Thu Jun 22 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for a large part of Arkansas. .DAY ONE...Today and Tonight The remnants of Tropical Storm Cindy will approach from the Gulf Coast today, and will arrive in southern Arkansas late tonight. Surrounding the system, areas of heavy rain and embedded thunderstorms will spread across the region. Rain will be heaviest and most widespread across the southeast half of the state. A few storms may be severe this afternoon and evening in the southeast. In addition to the possibility of damaging winds, an isolated brief and weak tornado or two may be spawned. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Areas of rain will continue Friday morning. Rain could be heavy south and east of Little Rock. Through Friday, two to five inches of rain will be possible across the southern and eastern counties, with a Flash Flood Watch posted. The atmosphere will be loaded with moisture, and this could lead to locally more than five inches of precipitation, especially along the track of the tropical system. The system will exit the region toward the Tennessee Valley Friday afternoon. This will happen as a cold front pushes into Arkansas from the Plains. The front will bring continued chances of hit and miss thunderstorms through the first part of the weekend. Drier air will build behind the front, with little to no rain from Sunday into the middle of next week. .Spotter Information Statement... Spotter activation may be needed this afternoon and evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46
Special Weather Statement
National Weather Service Little Rock AR
233 PM CDT THU JUN 22 2017
ARZ044-045-222000-
Pulaski AR-Lonoke AR-
233 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...
SOUTHWESTERN WHITE AND NORTHEASTERN PULASKI COUNTIES UNTIL 300 PM
CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
South Bend, or 7 miles east of Jacksonville, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jacksonville... Cabot...
Little Rock AFB... Ward...
Austin in Lonoke County... Old Austin...
Parnell... Sylvania...
South Bend... Furlow...
Woodlawn... Fairview in Lonoke County...
Kerr...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3481 9191 3479 9211 3501 9215 3501 9212
3502 9212 3507 9211 3506 9198 3505 9197
3504 9192 3503 9189 3503 9183
TIME...MOT...LOC 1933Z 184DEG 23KT 3486 9199
226Special Weather Statement
National Weather Service Little Rock AR
503 PM CDT THU JUN 22 2017
ARZ006-007-222230-
Sharp AR-Fulton AR-
503 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON AND NORTHERN SHARP
COUNTIES UNTIL 530 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardy, or 8 miles northeast of Cherokee Village, moving north at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cherokee Village... Ash Flat...
Highland in Sharp County... Mammoth Spring...
Hardy... Mammoth Spring State Park...
Williford... Armstrong...
Fryatt... Saddler Falls...
Kittle... Saddle...
Wirth... Ozark Acres...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3647 9136 3642 9135 3642 9131 3639 9131
3637 9128 3633 9128 3633 9126 3625 9126
3625 9133 3623 9134 3623 9163 3650 9172
3650 9141
TIME...MOT...LOC 2203Z 164DEG 37KT 3634 9143
226Special Weather Statement
National Weather Service Little Rock AR
507 PM CDT THU JUN 22 2017
ARZ055-056-222230-
Grant AR-Jefferson AR-
507 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...SOUTHWESTERN
JEFFERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kedron, or 9 miles south of Pine Bluff, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pine Bluff... White Hall...
Warbritton... Pine Bluff Arsenal...
Sulphur Springs... Faith...
Pinebergen... Watson Chapel...
Hardin... Dexter...
Samples... Clear Lake...
Prague...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3409 9195 3407 9196 3407 9215 3430 9228
3437 9196 3409 9191
TIME...MOT...LOC 2206Z 163DEG 21KT 3408 9203
62Special Weather Statement
National Weather Service Little Rock AR
536 PM CDT THU JUN 22 2017
ARZ055-056-063-222315-
Grant AR-Cleveland AR-Jefferson AR-
536 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN GRANT...EASTERN DALLAS AND SOUTHWESTERN JEFFERSON
COUNTIES UNTIL 615 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, or near Rison, moving north at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rison... Kingsland...
Lamont... Mt Elba...
Toledo... Ain...
Staves... Grapevine...
Millerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3385 9235 3387 9239 3391 9240 3392 9241
3405 9247 3406 9234 3407 9237 3412 9242
3415 9252 3420 9254 3425 9217 3383 9215
3382 9234
TIME...MOT...LOC 2236Z 171DEG 20KT 3389 9227
62Special Weather Statement National Weather Service Little Rock AR 737 PM CDT THU JUN 22 2017 ARZ033-230100- White AR- 737 PM CDT THU JUN 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE COUNTY UNTIL 800 PM CDT... At 737 PM CDT, Doppler radar was tracking a strong thunderstorm over Higginson, or near Searcy, moving north at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Searcy... Bald Knob... Judsonia... Kensett... Higginson... Russell... West Point... Bradford... Garner... Letona... Griffithville... Albion... Vinity Corner... Clay... Providence... Dewey... Walker... Armstrong Springs... Velvet Ridge... Plainview in White County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3508 9159 3506 9180 3542 9184 3543 9146 TIME...MOT...LOC 0037Z 183DEG 15KT 3520 9170 62
The Little Rock radar (KLZK), 43 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
15 thunderstorm wind, 5 flash flood. Local standard time, as filed.
Water was cover Campground Road just east of Beebe.
Several roads around the city are impassasble due to high water.
Weather Ready Nation Ambassador reported flash flooding on Rose Hill Cutoff Rd. about 3 miles north of Monticello. Water was over the road and entering homes.
Water was over several roads in and near town, and was getting into some homes.
Numerous trees were down north of Summit.
Metal roofing material was removed from a home.
Numerous trees were down and power outages were across Mountain Home.
ONE FATAL, and this is a delayed report. A man was in Lake Norfork when thunderstorm winds overturned his kayak. Emergency personnel tried to revive him...but he eventually died.
Trees were blown down in Calico Rock.
Trees were down and shingles were blown off a roof.
Numerous trees were down and a sign was blown off at the Sonic in Mountain View.
Trees were likely blown down.
Numerous trees were reported blown down in Newark.
A tree was blown down near Lorance Drive.
A large tree was blown down in the Hillcrest area.
A large tree was blown down.
A tree was blown down.
Several trees were blown down in the county.
One fatality occurred...when a tree was blown over onto a car. There were other people in the car but none of the others were hurt.
Numerous roadways were underwater with several roads closed. There were some reports of water getting into houses.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Baxter | 2017-06-23 | 71 | Male | In Water | Direct |
| Thunderstorm Wind, Jefferson | 2017-06-23 | 54 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707665, 707666, 707669, 707670, 707671, 707672, 707673, 707674, 707675, 707676, 707677, 707678, 707679, 707680, 707697, 707698, 707700, 707701, 707702, 707703.